MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X27IN 0 S/A MO-5 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X27IN 0 S/A MO-5 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPP81D
Medical Device Problem Codes Material Discolored (1170); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent a hysterectomy procedure on (b)(6) 2024 and suture was used.Oxidation was found on the newly dispensed suture when preparing for surgery, and the color was different from that of the normal one.Changed to another one to complete the surgery.No patient consequence was reported.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: the product was returned to ethicon for evaluation.The returned sample revealed that it was received one open sample that pertained to product code vcpp81.Upon visual assessment of the returned sample, it was observed that the strands had an unusual color due to had begun with a degradation process caused by exposure to the environment.In addition, no foreign matter was found during the evaluation.This product code contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached as to what may have caused the reported incident.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ VIO 8X27IN 0 S/A MO-5 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19478011
Report Number2210968-2024-05930
Device Sequence Number3982015
Product Code GAM
UDI-Device Identifier10705031056886
UDI-Public10705031056886
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberVCPP81D
Device Lot NumberREMERB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown